Alert archive / Colorado / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 113, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at Jun 4, 2019, 3:48 PM MDT for Cheyenne County, Colorado. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 4, 2019, 3:48 PM MDT (21:48 UTC)
- Expired
- Jun 4, 2019, 4:30 PM MDT
- In force
- 42 min
- Issued by
- NWS Goodland, KS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Cheyenne County, CO
The radar
The Pueblo radar (KPUX), 101 km from the middle of the area, began a volume at 21:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 9.8 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2475 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
309
WUUS53 KGLD 042148
SVRGLD
COC017-042230-
/O.NEW.KGLD.SV.W.0113.190604T2148Z-190604T2230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Goodland KS
348 PM MDT Tue Jun 4 2019
The National Weather Service in Goodland has issued a
* Severe Thunderstorm Warning for...
Southwestern Cheyenne County in east central Colorado...
* Until 430 PM MDT.
* At 347 PM MDT, a severe thunderstorm was located 13 miles east of
Karval, or 40 miles south of Flagler, moving east at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Kit Carson and Wild Horse.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3869 10317 3869 10316 3884 10316 3885 10315
3881 10271 3861 10282 3861 10317
TIME...MOT...LOC 2147Z 275DEG 27KT 3872 10327
HAIL...1.00IN
WIND...60MPH
$$
JRM4 follow-up statements
983
WWUS53 KGLD 042156
SVSGLD
Severe Weather Statement
National Weather Service Goodland KS
356 PM MDT Tue Jun 4 2019
COC017-042230-
/O.CON.KGLD.SV.W.0113.000000T0000Z-190604T2230Z/
Cheyenne CO-
356 PM MDT Tue Jun 4 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM MDT
FOR SOUTHWESTERN CHEYENNE COUNTY IN EAST CENTRAL COLORADO...
At 356 PM MDT, severe thunderstorms were located along a line
extending from 13 miles southeast of Boyero to 15 miles west of Kit
Carson to 7 miles north of Haswell, moving southeast at 45 mph.
HAZARD...70 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
Locations impacted include...
Kit Carson and Wild Horse.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3869 10317 3869 10316 3884 10316 3885 10315
3881 10271 3861 10282 3861 10317
TIME...MOT...LOC 2156Z 300DEG 37KT 3879 10311 3869 10307 3856 10317
HAIL...1.00IN
WIND...70MPH
$$
JRM227
WWUS53 KGLD 042205
SVSGLD
Severe Weather Statement
National Weather Service Goodland KS
405 PM MDT Tue Jun 4 2019
COC017-042230-
/O.CON.KGLD.SV.W.0113.000000T0000Z-190604T2230Z/
Cheyenne CO-
405 PM MDT Tue Jun 4 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM MDT
FOR SOUTHWESTERN CHEYENNE COUNTY IN EAST CENTRAL COLORADO...
At 405 PM MDT, severe thunderstorms were located along a line
extending from 15 miles southeast of Boyero to 13 miles southwest of
Kit Carson to 6 miles northeast of Haswell, moving southeast at 35
mph.
HAZARD...70 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
Locations impacted include...
Kit Carson and Wild Horse.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3869 10317 3869 10316 3884 10316 3881 10271
3861 10282 3861 10317
TIME...MOT...LOC 2205Z 298DEG 30KT 3877 10305 3867 10302 3855 10311
HAIL...1.00IN
WIND...70MPH
$$
JRM011
WWUS53 KGLD 042218
SVSGLD
Severe Weather Statement
National Weather Service Goodland KS
418 PM MDT Tue Jun 4 2019
COC017-042230-
/O.CON.KGLD.SV.W.0113.000000T0000Z-190604T2230Z/
Cheyenne CO-
418 PM MDT Tue Jun 4 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM MDT
FOR SOUTHWESTERN CHEYENNE COUNTY IN EAST CENTRAL COLORADO...
At 418 PM MDT, severe thunderstorms were located along a line
extending from 9 miles west of Kit Carson to 14 miles northwest of
Eads to 8 miles northeast of Haswell, moving southeast at 30 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Kit Carson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3868 10314 3877 10312 3876 10277 3861 10282
3861 10317
TIME...MOT...LOC 2218Z 297DEG 25KT 3874 10298 3864 10294 3852 10304
HAIL...0.75IN
WIND...60MPH
$$
JRM705
WWUS53 KGLD 042225
SVSGLD
Severe Weather Statement
National Weather Service Goodland KS
425 PM MDT Tue Jun 4 2019
COC017-042234-
/O.EXP.KGLD.SV.W.0113.000000T0000Z-190604T2230Z/
Cheyenne CO-
425 PM MDT Tue Jun 4 2019
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN CHEYENNE COUNTY
IN EAST CENTRAL COLORADO WILL EXPIRE AT 430 PM MDT...
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However small
hail, gusty winds and heavy rain are still possible with these
thunderstorms.
LAT...LON 3868 10314 3877 10312 3876 10277 3861 10282
3861 10317
TIME...MOT...LOC 2224Z 275DEG 27KT 3874 10293 3864 10289 3852 10299
$$
JRMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 3:13 PM MDT, 35 minutes earlier.
Area forecast discussion, Jun 4, 3:13 PM MDT, 35 minutes before
Area Forecast Discussion National Weather Service Goodland KS 313 PM MDT Tue Jun 4 2019 .SHORT TERM...(This evening through Wednesday night) Issued at 312 PM MDT Tue Jun 4 2019 Forecast concerns will be chance of thunderstorms/severe weather tonight and a wet Wednesday and Wednesday night. Satellite still showing an somewhat amplified but still pattern overall from the Pacific into the western Atlantic. The exception is the closed off low/upper trough near the Arizona/Mexican border and Desert Southwest. Tonight...Models look to be in decent agreement in taking a weak shortwave and/or convective vorticity max mainly across the southern half of the area. A right rear quadrant remains over/near the forecast area through the night. So have raised pops for along and south of the Interstate. This is where the best chance of severe and locally heavy rainfall. Activity should end after midnight. Wednesday/Wednesday night...Evolving complex mid level pattern scenario occurring during this period. It looks like the MCV that is developed by the models from the nighttime is over/near the southern portion of the area at the beginning of the day. At the same time the southern closed off low approaches from the southwest. What happens next is models either combine the systems or the MCV gets caught up in the southern lows circulation. Above mentioned right rear quadrant moves across the area during the the morning. Depending on which model you choose there could be a very weak right rear quadrant through the rest of the day. As a result of all of this, the models disagree on how fast and how far north to bring the rainfall. At this time it looks like more of a chance for the southern portion of the area. If this changes, pops further north will need to be raised. Not confident on how much rainfall will happen due to the above uncertainty. If models come into closer agreement, pops and amounts will need to be raised. That same uncertainty will also have an affect on how warm it gets. A faster and further north solution will bring in much thicker cloud cover, and temperatures could be much cooler. At this time went with the blend which was reasonable at this time. .LONG TERM...(Thursday through Tuesday) Issued at 233 PM MDT Tue Jun 4 2019 Split flow over the central U.S. is expected Thursday with a closed low over the southern Plains and ridge over the northern Plains. A trough moves over the Pacific Northwest Thursday night. As high pressure strengthens over the south-central U.S. and Mexico, the trough is pushed northeast over the High Plains through Sunday night. A ridge moving east over the west coast draws the area of high pressure west allowing the trough to extend southeast from the northern Plains into Florida by Tuesday night. A cold front is expected to make its way through the Tri-State region Saturday night through Sunday morning. This will lead to the highest chance for precipitation in the extended period Saturday afternoon through Sunday night. Chances for rain and thunderstorms will exist Thursday through Tuesday. Temperatures will warm into the low to mid-80s by Saturday, cooling into the 60s and 70s Sunday through Tuesday. && .AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon) Issued at 1128 AM MDT Tue Jun 4 2019 Vfr conditions are expected at both sites through the period. However, thunderstorms near Kgld could cause sub vfr conditions if they directly go over the site. For Kgld, winds will be west around 06z through 02z and then will become light and variable from 02z until 04z. From 02z-04z thunderstorms will be in the area but am not certain enough to put in the taf. Also from 02z to 04z the winds will become west at near 8 knots and continue through the end of the period. For Kmck, west winds near 8 knots are expected through 00z. From 00z until 07z the winds will be west near 6 knots. From 07z to the period the winds will be west northwest at 5 knots. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. CO...NONE. NE...NONE. && SHORT TERM...BULLER LONG TERM...NEWMAN AVIATION...BULLER
Hazardous weather outlook, Jun 4, 10:35 AM MDT, 5 hours 13 minutes before
Hazardous Weather Outlook National Weather Service Goodland KS 1035 AM MDT Tue Jun 4 2019 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-051200- Yuma County-Kit Carson County-Cheyenne County-Cheyenne-Rawlins- Decatur-Norton-Sherman-Thomas-Sheridan-Graham-Wallace-Logan-Gove- Greeley-Wichita-Dundy-Hitchcock-Red Willow- 1035 AM MDT Tue Jun 4 2019 /1135 AM CDT Tue Jun 4 2019/ This hazardous weather outlook is for extreme southwest Nebraska... northwest Kansas and east central Colorado. .DAY ONE...THIS AFTERNOON AND TONIGHT... Isolated severe thunderstorms capable of producing quarter size hail and wind gusts up to 70 mph will be possible between 4 pm and 9 pm MDT, primarily along and west of Highway 83. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY... Locally heavy rainfall will be possible in association with slow moving thunderstorms late Wednesday afternoon and evening. A brief, isolated instance of damaging winds cannot be ruled out in association with any thunderstorms. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report any significant or hazardous weather associated with thunderstorms late this afternoon and evening.
In the hours before
Local storm report, Jun 4, 11:17 AM MDT, 4 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
1117 AM MDT TUE JUN 4 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM HAIL 8 SSE RULETON 39.23N 101.82W
06/03/2019 E1.75 INCH SHERMAN KS PUBLIC
DIME TO GOLF BALL SIZED HAIL WAS REPORTED
VIA FACEBOOK.
&&Local storm report, Jun 4, 11:24 AM MDT, 4 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
1124 AM MDT TUE JUN 4 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0927 PM TSTM WND DMG 4 SW BARTLEY 40.20N 100.34W
06/03/2019 RED WILLOW NE PUBLIC
PATIO UMBRELLA BROKEN OFF THE TABLE.
&&Local storm report, Jun 4, 11:38 AM MDT, 4 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
1138 AM MDT TUE JUN 4 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM TORNADO 2 SE KANORADO 39.31N 102.02W
06/03/2019 SHERMAN KS TRAINED SPOTTER
SAW TORNADO LOCATED APPROXIMATELY 5 MILES
SOUTH OF KANORADO, KS.
&&Special weather statement, Jun 4, 3:37 PM MDT, 11 minutes before
Special Weather Statement
National Weather Service Goodland KS
337 PM MDT Tue Jun 4 2019
COZ092-042200-
Cheyenne County CO-
337 PM MDT Tue Jun 4 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CHEYENNE COUNTY IN
EAST CENTRAL COLORADO UNTIL 400 PM MDT...
At 337 PM MDT, Doppler radar was tracking a strong thunderstorm 9
miles east of Karval, or 43 miles southeast of Limon, moving east at
40 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
This storm will remain over mainly rural areas of southwestern
Cheyenne County in east central Colorado.
LAT...LON 3869 10317 3869 10316 3875 10316 3871 10294
3861 10299 3861 10317
TIME...MOT...LOC 2137Z 291DEG 34KT 3869 10335
JRMThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 6:33 PM MDT | Special Weather Statement | GLD | Cheyenne, Kit Carson, Yuma | 57 min |
| Jun 3, 7:31 PM MDT | Special Weather Statement | GLD | Cheyenne | 59 min |
| Jun 4, 3:37 PM MDT | Special Weather Statement | GLD | Kiowa | 23 min |
| Jun 4, 4:40 PM MDT | Special Weather Statement | GLD | Cheyenne | 20 min |
| Jun 4, 4:58 PM MDT | Special Weather Statement | GLD | Cheyenne | 17 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.